Alert archive / Alabama / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 506, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Oct 6, 2000, 6:11 AM CDT for Jefferson County, Alabama. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 6, 2000, 6:11 AM CDT (11:11 UTC)
- Expired
- Oct 6, 2000, 6:45 AM CDT
- In force
- 34 min
- Issued by
- NWS Birmingham, AL
- Area
- Whole counties
County Jefferson County, AL
The radar
The Birmingham radar (KBMX), 44 km from the middle of the area, began a volume at 11:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 11.2 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2330 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBMX 061113 SVRBHM ALC073-061145- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 611 AM CDT FRI OCT 6 2000 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JEFFERSON COUNTY IN CENTRAL ALABAMA * UNTIL 645 AM CDT * AT 609 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES WEST OF BESSEMER...MOVING EAST AT b35 MPH. THIS STORM WILL PRODUCE STRONG...POTENTIALLY DAMAGING WINDS AS IT MOVES ACROSS I 459 INTO THE HOOVER AREA THROUGH 645 AM. NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 6, 3:10 AM CDT, 3 hours 1 minute earlier.
Area forecast discussion, Oct 6, 3:10 AM CDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 310 AM CDT FRI OCT 06 2000 THE DAY OF BIG CHANGE IS AT HAND. CURRENTLY CONVECTION FIRING ALONG FRONT IN NORTH CENTRAL MS...ALSO SCT CONVECTION OVER NORTH AND CENTRAL AL. THIS TREND SHOULD CONTINUE AS FRONT MOVES SOUTH. ALSO NOTED...ELEVATED CONVECTION WELL BEHIND THE FRONT. THIS ALSO HAS BEEN A TREND WITH THIS SYSTEM OVER THE PAST COUPLE OF DAYS. MODELS IN DECENT AGREEMENT ON MASS FIELDS. NOTICED ETA/AVN A LITTLE SLOW WITH THE LOCATION OF THE FRONT...SO WILL STAY ABOUT 1 TO 2 HRS AHEAD OF THEIR POSITION. ONCE AGAIN...850 WINDS AND MOISTURE CONVERGENCE SEEM TO BE MORE FAVORABLE FOR MAINTAINING GOOD CONVECTION OVER THE WESTERN AND SOUTHWESTERN PART OF THE STATE EARLY TODAY...THEN OVER THE SOUTHERN AREAS LATER. INSTABILITY IS WEAK...BUT WITH THE STRONG COLD AIR ADV AND DECENT DYNAMICS SHOULD CONTINUE TO SEE THUNDERSTORMS. ALSO...AS THE FRONT MOVES THROUGH THE FA...THE 250MB JET HAS FA UNDER THE RIGHT ENTRANCE REGION/WITH GOOD VALUES OF DIV. WITH THESE FEATURES COMING TOGETHER AND WITH CURRENT ONGOING CONVECTION...HAVE GOOD CONFIDENCE IN RAIN CHANCES. CURRENTLY SFC HIGH IS 1035 MB...IMPRESSIVE. THIS HIGH WILL CONTINUE TO BUILD AND MAX OUT AT ~1045 MB...MORE IMPRESSIVE. WITH THIS SAID...TIGHT PRESSURE GRADIENT WILL BE IN PLACE. SHOULD SEE SFC WINDS...ON FRIDAY 15 TO 20 MPH WITH HIGHER GUSTS. THIS WILL MAINLY BE OVER NORTH AND CENTRAL ZONES. ON SATURDAY...THOSE CONDITIONS WILL CONTINUE NORTH AND CENTRAL...BUT WILL ALSO BEGIN TO AFFECT SOUTHERN AREAS. WITH THIS SAID...WILL MENTION CAUTION ON AREA LAKES. NEXT PROBLEM WILL BE TEMPS. MAINLY WITH WINDS STAYING UP...KEEPING TEMPS A LITTLE WARMER THAN GUIDANCE. OTHER FACTORS COULD BE THE AMOUNT OF RAIN (WET SOIL) AND THE DISSIPATION OF CLOUDS. PRELIMINARY NUMBERS HSV TN 070/045 058/039 057 84610 BHM TN 076/050 064/043 059 84720 MGM TN 080/058 068/046 06;2 84641 .BHM...NONE. 84
Nearby
Severe Thunderstorm Warnings in Alabama, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.